Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Having Peripheral arterial disease and taking prednisone for polymyalgia rheumatica. Having nausea and low grade fever. Suggest a suitable treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2295 Questions
I have Peripheral arterial disease but for several years have been taking prednisone for polymyalgia rheumatica ,I have the prednisone down to 3mg a day (1 .5 am and 1.5 pm¨) I started yesterday nausia , head ache, muscle pain ,,low grade fever and didn`t sllep most of the night.....trying to sip on water every hr ....cannot eat is there any other treatment
Posted Fri, 30 Aug 2013 in Lupus
Answered by Dr. Shruti Rijhwani 21 minutes later
Dear Madam,

Thank you for your query.

Well looking into the history you gave you must have been on steroids for long time so sudden tapering of dose may have led to these side effects . It indicates that your body requires more amount for control of symptoms .

One thing I would suggest you is to get CPK done to rule out steroid induced myopathy Consult a rheumatologist , get your ESR done and get your steroid dose adjusted .

Steroids are the gold standard treatment for PMR . Your symptoms shall improve with adequate dose.

Wish you good health.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor